Alert archive / West Virginia / Flash Flood Watches in 2016
Flash Flood Watch 5, NWS Charleston, WV
NWS Charleston, WV issued this flash flood watch at May 2, 2016, 3:06 AM EDT for 4 states. It took effect at May 2, 2016, 12:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2016, 3:06 AM EDT (07:06 UTC)
- In effect from
- May 2, 2016, 12:00 PM EDT
- Expired
- May 2, 2016, 9:14 PM EDT
- In force
- 9 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- None
All 39 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Lawrence County, OH, Meigs County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 35 km from the middle of the area, began a volume at 07:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
625 WGUS61 KRLX 020706 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 306 AM EDT MON MAY 2 2016 KYZ103-105-VAZ003-004-WVZ005-006-013>015-024>027-033>038-046-047- 021515- /O.NEW.KRLX.FF.A.0005.160502T1600Z-160503T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-PUTNAM- KANAWHA-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...ASHLAND...LOUISA...CLINTWOOD...GRUNDY... VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...HARTS... ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...WILLIAMSON...LOGAN... CHAPMANVILLE...MAN...MADISON...CLAY...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...MARLINTON...ELKINS 306 AM EDT MON MAY 2 2016 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... SOUTHWEST VIRGINIA AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD AND LAWRENCE KY. IN SOUTHWEST VIRGINIA...BUCHANAN AND DICKENSON. IN WEST VIRGINIA...BOONE...CABELL...CLAY...FAYETTE...KANAWHA... LINCOLN...LOGAN...MCDOWELL...MINGO...NICHOLAS...POCAHONTAS... PUTNAM...RALEIGH...RANDOLPH...WAYNE...WEBSTER AND WYOMING. * FROM NOON EDT TODAY THROUGH TUESDAY MORNING * A SYSTEM WILL BRING 1 TO 2 INCHES OF RAIN TO THE AREA THIS AFTERNOON THROUGH TUESDAY MORNING. HEAVY RAIN COMBINED WITH ALREADY SATURATED SOILS WILL LIKELY LEAD TO FLASH FLOODING IN SOME AREAS. * ALREADY SWOLLEN STREAMS AND RIVERS COULD RISE RAPIDLY AND OVERFLOW THEIR BANKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KISTNER
4 follow-up statements
730 WGUS61 KRLX 021345 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 945 AM EDT MON MAY 2 2016 KYZ101-102-OHZ075-076-085>087-WVZ007>011-016>020-028>032-039-040- 022145- /O.EXA.KRLX.FF.A.0005.160502T1600Z-160503T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-ATHENS-WASHINGTON-MEIGS-GALLIA-LAWRENCE OH-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ATHENS...MARIETTA...BELPRE...POMEROY...GALLIPOLIS... IRONTON...SOUTH POINT...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...SUTTON... GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG... BRIDGEPORT...GRAFTON...BUCKHANNON...PHILIPPI...BELINGTON 945 AM EDT MON MAY 2 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF NORTHEAST KENTUCKY... SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...CARTER AND GREENUP. IN SOUTHEAST OHIO...ATHENS...GALLIA...LAWRENCE OH...MEIGS AND WASHINGTON. IN WEST VIRGINIA...BARBOUR...BRAXTON...CALHOUN... DODDRIDGE...GILMER...HARRISON...JACKSON WV...LEWIS...MASON... PLEASANTS...RITCHIE...ROANE...TAYLOR...TYLER...UPSHUR...WIRT AND WOOD. * THROUGH TUESDAY MORNING * A SYSTEM WILL BRING 1 TO 2 INCHES OF RAIN TO THE AREA THIS AFTERNOON THROUGH TUESDAY MORNING. HEAVY RAIN...COMBINED WITH ALREADY SATURATED SOILS...WILL LIKELY LEAD TO FLASH FLOODING IN SOME AREAS. * ALREADY SWOLLEN STREAMS AND RIVERS COULD RISE RAPIDLY AND OVERFLOW THEIR BANKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KYZ103-105-VAZ003-004-WVZ005-006-013>015-024>027-033>038-046-047- 022145- /O.CON.KRLX.FF.A.0005.160502T1600Z-160503T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-PUTNAM- KANAWHA-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...ASHLAND...LOUISA...CLINTWOOD...GRUNDY... VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...HARTS... ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...WILLIAMSON...LOGAN... CHAPMANVILLE...MAN...MADISON...CLAY...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...MARLINTON...ELKINS 945 AM EDT MON MAY 2 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD AND LAWRENCE KY. IN SOUTHWEST VIRGINIA... BUCHANAN AND DICKENSON. IN WEST VIRGINIA...BOONE...CABELL... CLAY...FAYETTE...KANAWHA...LINCOLN...LOGAN...MCDOWELL... MINGO...NICHOLAS...POCAHONTAS...PUTNAM...RALEIGH...RANDOLPH... WAYNE...WEBSTER AND WYOMING. * THROUGH TUESDAY MORNING * A SYSTEM WILL BRING 1 TO 2 INCHES OF RAIN TO THE AREA THIS AFTERNOON THROUGH TUESDAY MORNING. HEAVY RAIN...COMBINED WITH ALREADY SATURATED SOILS...WILL LIKELY LEAD TO FLASH FLOODING IN SOME AREAS. * ALREADY SWOLLEN STREAMS AND RIVERS COULD RISE RAPIDLY AND OVERFLOW THEIR BANKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
689 WGUS61 KRLX 022122 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 522 PM EDT MON MAY 2 2016 ...EXCESSIVE RAINFALL ACROSS PORTIONS OF THE CENTRAL APPALACHIANS AND MIDDLE OHIO VALLEY TONIGHT... KYZ101>103-105-OHZ075-076-085>087-VAZ003-004-WVZ005>011-013>020- 024>040-046-047-030530- /O.CON.KRLX.FF.A.0005.000000T0000Z-160503T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-WASHINGTON-MEIGS-GALLIA- LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...ATHENS...MARIETTA...BELPRE... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 522 PM EDT MON MAY 2 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS... IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...LAWRENCE OH...MEIGS AND WASHINGTON. IN SOUTHWEST VIRGINIA...BUCHANAN AND DICKENSON. IN WEST VIRGINIA...BARBOUR...BOONE...BRAXTON... CABELL...CALHOUN...CLAY...DODDRIDGE...FAYETTE...GILMER... HARRISON...JACKSON WV...KANAWHA...LEWIS...LINCOLN...LOGAN... MASON...MCDOWELL...MINGO...NICHOLAS...PLEASANTS...POCAHONTAS... PUTNAM...RALEIGH...RANDOLPH...RITCHIE...ROANE...TAYLOR... TYLER...UPSHUR...WAYNE...WEBSTER...WIRT...WOOD AND WYOMING. * THROUGH TUESDAY MORNING * PORTIONS OF SOUTHERN WEST VIRGINIA HAD ALREADY RECEIVED OVER ONE INCH OF RAINFALL TODAY ALONE...AND THE SYSTEM IS EXPECTED TO BRING 1 TO 2 INCHES OF RAIN TO THE FLASH FLOOD WATCH AREA WHEN ALL IS SAID AND DONE BY TUESDAY MORNING. THE HEAVIEST OF THE RAINFALL IS EXPECTED THROUGH THE EVENING HOURS. * HEAVY RAIN...COMBINED WITH ALREADY SATURATED SOILS...WILL LIKELY LEAD TO FLASH FLOODING IN SOME AREAS...AS ALREADY SWOLLEN STREAMS AND RIVERS COULD RISE RAPIDLY AND OVERFLOW THEIR BANKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TRM
548 WGUS61 KRLX 022328 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 728 PM EDT MON MAY 2 2016 ...EXCESSIVE RAINFALL ACROSS PORTIONS OF WEST VIRGINIA TONIGHT... ...THE THREAT IS OVER ALONG AND TO THE NORTH AND WEST OF THE OHIO RIVER... KYZ101>103-OHZ075-076-085>087-WVZ007-009-010-030030- /O.CAN.KRLX.FF.A.0005.000000T0000Z-160503T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-ATHENS-WASHINGTON-MEIGS-GALLIA-LAWRENCE OH- MASON-WOOD-PLEASANTS- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...ATHENS...MARIETTA...BELPRE...POMEROY... GALLIPOLIS...IRONTON...SOUTH POINT...POINT PLEASANT...NEW HAVEN... PARKERSBURG...VIENNA...ST. MARYS...BELMONT 728 PM EDT MON MAY 2 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... SOUTHEAST OHIO AND WEST VIRGINIA HAS BEEN CANCELLED. THE HEAVIEST OF THE RAIN HAS MOVED OFF TO THE EAST...AND EXCESSIVE RAINFALL IS NO LONGER EXPECTED. $$ KYZ105-VAZ003-004-WVZ005-006-008-011-013>020-024>040-046-047- 030730- /O.CON.KRLX.FF.A.0005.000000T0000Z-160503T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-JACKSON WV-TYLER- LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO- LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...LOUISA...CLINTWOOD...GRUNDY...VANSANT... KENOVA...CEREDO...WAYNE...HUNTINGTON...RAVENSWOOD...RIPLEY... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE... BECKLEY...OAK HILL...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON...PHILIPPI... BELINGTON...MARLINTON...ELKINS 728 PM EDT MON MAY 2 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...LAWRENCE KY. IN SOUTHWEST VIRGINIA...BUCHANAN AND DICKENSON. IN WEST VIRGINIA...BARBOUR...BOONE...BRAXTON... CABELL...CALHOUN...CLAY...DODDRIDGE...FAYETTE...GILMER... HARRISON...JACKSON WV...KANAWHA...LEWIS...LINCOLN...LOGAN... MCDOWELL...MINGO...NICHOLAS...POCAHONTAS...PUTNAM...RALEIGH... RANDOLPH...RITCHIE...ROANE...TAYLOR...TYLER...UPSHUR...WAYNE... WEBSTER...WIRT AND WYOMING. * THROUGH TUESDAY MORNING * PORTIONS OF SOUTHERN WEST VIRGINIA HAD ALREADY RECEIVED OVER ONE INCH OF RAINFALL TODAY ALONE...AND THE SYSTEM IS EXPECTED TO BRING 1 TO 2 INCHES OF RAIN TO THE FLASH FLOOD WATCH AREA WHEN ALL IS SAID AND DONE BY TUESDAY MORNING. THE HEAVIEST OF THE RAINFALL IS EXPECTED THROUGH THE EVENING HOURS. * HEAVY RAIN...COMBINED WITH ALREADY SATURATED SOILS...WILL LIKELY LEAD TO FLASH FLOODING IN SOME AREAS...AS ALREADY SWOLLEN STREAMS AND RIVERS COULD RISE RAPIDLY AND OVERFLOW THEIR BANKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TRM
201 WGUS61 KRLX 030114 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 914 PM EDT MON MAY 2 2016 ...THE HEAVIEST OF THE RAIN IS OVER...AND THE FLOOD WATCH IS CANCELLED... KYZ105-VAZ003-004-WVZ005-006-008-011-013>020-024>040-046-047- 030215- /O.CAN.KRLX.FF.A.0005.000000T0000Z-160503T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-JACKSON WV-TYLER- LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO- LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...LOUISA...CLINTWOOD...GRUNDY...VANSANT... KENOVA...CEREDO...WAYNE...HUNTINGTON...RAVENSWOOD...RIPLEY... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE... BECKLEY...OAK HILL...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON...PHILIPPI... BELINGTON...MARLINTON...ELKINS 914 PM EDT MON MAY 2 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... SOUTHWEST VIRGINIA AND WEST VIRGINIA HAS BEEN CANCELLED. THE HEAVIEST OF THE RAIN HAS SHIFTED OFF TO THE EAST AND SOUTH...AND THE THREAT FOR ADDITIONAL EXCESSIVE RAINFALL IS OVER. THEREFORE...NO NEW SIGNIFICANT FLOODING IS EXPECTED. DO WATCH FOR ANY RESIDUAL HIGH WATER OVERNIGHT AS IT IS HARDER TO DETERMINE THE DEPTH AT NIGHT. $$ TRM
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at May 2, 1:42 AM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 2, 1:42 AM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 142 AM EDT MON MAY 2 2016 .SYNOPSIS... UNSTABLE WITH COLD FRONT SINKING SOUTHEAST TONIGHT AND MONDAY. UNSETTLED INTO TUESDAY AS A WAVE PASSES. LARGE UPPER TROUGH BRINGS COOL AND UNSETTLED WEATHER FOR LATTER HALF OF THE WEEK. && .NEAR TERM /THROUGH TODAY/... 1130 PM UPDATE... HAVE LOWERED POP ACROSS THE AREA OVER THE NEXT FEW HOURS AND THEN INCREASED IT AGAIN ACROSS THE NORTHWEST FORECAST AREA LATER TONIGHT AS FRONT SAGS DOWN INTO THAT REGION. NO OTHER CHANGES NEEDED AT THIS TIME. 1030 PM UPDATE... SHOWER AND THUNDERSTORM INTENSITY AND COVERAGE WANED SIGNIFICANTLY THIS EVENING...AND THE THREAT FOR SEVERE WEATHER AND FLOODING APPEAR TO BE OVER. BOTH THE SEVERE THUNDERSTORM AND THE FLASH FLOOD WATCH HAVE BEEN CANCELED. SHOWERS AND THUNDERSTORMS REMAIN MOST LIKELY ACROSS THE NORTH OVERNIGHT...NEAREST THE FRONT AND WAVE MOVING ALONG IT...AN EVEN FARTHER NORTHWARD TREND NOTED WITH THIS LATE THIS EVENING. 730 PM UPDATE... THUNDERSTORMS STRONGEST...HEAVIEST AND MOST NUMEROUS ACROSS SOUTHERN HALF OF WARNING AREA...WHERE THUNDERSTORM WATCH 134 REMAINS IN EFFECT. THIS ACTIVITY SHOULD WANE A BIT WITH THE SUNSET AND THEN MOVE EAST OF THE AREA BY MIDNIGHT OR SO. ANOTHER LINE OF THUNDERSTORMS SET UP AHEAD OF COLD FRONT...ACROSS EASTERN OHIO INTO THE UPPER OHIO RIVER VALLEY. THIS WILL CROSS NORTHERN PORTIONS OF THE FORECAST AREA THROUGH THE OVERNIGHT. OTHERWISE FORECAST ON TRACK. PREVIOUS DISCN... BREAKS IN CLOUDS OFFER A CHANCE TO DESTABILIZE ATMOSPHERE FOR A ROUND OF AFTERNOON SHOWERS AND STORMS. LIS < 4 AND CAPE > 1000 J/KG AND EVEN UP TO 2000 J/KG IN SOME LOCATIONS SHOULD BE ENOUGH TO GENERATE A ROUND OF STORMS THIS AFTERNOON. THESE STORMS WILL BE CAPABLE OF PRODUCING MODERATE TO HEAVY RAIN...POSING A THREAT FOR FLASH FLOODING...AND A SMALL CHANCE FOR DAMAGING WIND AND/OR HAIL. THE MAIN CONCERN IS STORMS TRAIPSING ACROSS AREAS ALREADY HARD HIT BY LAST NIGHTS RAIN. SO WILL NEED TO KEEP AN EYE OUT FOR FLASH FLOODING. A FEW LINGERING SHOWERS OVERNIGHT AS WE GET A LITTLE BREAK IN THE WEATHER BEFORE ANOTHER SYSTEM ARRIVES MONDAY. && .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... COLD FRONT...WITH A SURFACE WAVE ALONG IT...EXITS TO THE EAST MONDAY NIGHT INTO TUESDAY MORNING. HAVE LIKELY POPS MONDAY NIGHT WITH SHOWERS LINGERING TUESDAY AS AN UPPER LEVEL SHORTWAVE TROUGH AND LOBE OF VORTICITY CROSS. SHOULD GET A MAINLY DRY PERIOD TUESDAY NIGHT. USED A CONSENSUS BLEND FOR TEMPERATURES WITH ONLY MINIMAL CHANGE TO PREVIOUS FORECAST. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... UPPER LEVEL LOW SINKS INTO THE REGION WEDNESDAY INTO THURSDAY BRINGING COOLER TEMPERATURES WITH PERIODS OF PRECIPITATION. THIS LOW LINGERS INTO THE WEEKEND SO MAINTAIN GENERALLY CHANCE POPS THROUGH SATURDAY. MODELS IN FAIRLY GOOD AGREEMENT MOVING IT OUT TO SEA SUNDAY. STUCK CLOSE TO WPC FOR TEMPERATURES...BUT DID UNDERCUT THEM A BIT WITH THE UPPER LOW OVERHEAD. MAY EVEN BE COLD ENOUGH FOR SOME FLAKES OF SNOW MIXING IN WITH RAIN AT THE HIGHEST ELEVATIONS OF THE NORTHERN MOUNTAINS DURING THE PRE-DAWN HOURS FRIDAY AND AGAIN SATURDAY. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... BIG STORY TONIGHT WILL BE THE DEVELOPMENT OF FOG AND IFR CONDITIONS AT MANY LOCATIONS. SATURATED GROUND FROM RAINFALL TODAY AND LIGHT WINDS WITH SOME CLEARING IN THE CLOUD COVER WILL MAKE WIDESPREAD FOG LIKELY IN THE VALLEYS THROUGH ABOUT MID MORNING. A LINE OF SH0WERS AND THUNDERSTORMS FARTHER NORTH...CLOSER TO THE FRONT...WILL IMPACT PKB OVERNIGHT. MVFR TO IFR CONDITIONS CAN BE EXPECTED IN SHOWERS AND THUNDERSTORMS THAT DIRECTLY IMPACT AN AIRPORT. CONDITIONS WILL IMPROVE TO VFR LATER MONDAY MORNING THROUGH AFTERNOON...BUT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP WITH THE COLD FRONT STILL IN THE AREA TOMORROW EVENING. SURFACE FLOW WILL BE MAINLY LIGHT SW WITH LIGHT TO MODERATE W TO SW FLOW ALOFT. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF IFR CONDITIONS DUE TO FOG. NOT SURE IF ALL SITES WILL BE AFFECTED...WITH VALLEY LOCATIONS BEING MOST LIKELY TO SEE A DROP TO IFR CONDITIONS. TIMING OF SHOWERS AND THUNDERSTORMS TOMORROW AFTERNOON IS STILL UNCERTAIN. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE MON 05/02/16 UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13 CRW CONSISTENCY L L L L L L L M M M M H HTS CONSISTENCY L L L L L L L M M M H H BKW CONSISTENCY L L L L L L L L L M M H EKN CONSISTENCY L L L L L L L H H M M H PKB CONSISTENCY L L L L L L L M M M M M CKB CONSISTENCY L L L L L L L M M M M M AFTER 06Z TUESDAY... POSSIBLE IFR CONDITIONS EXPECTED OVERNIGHT TOMORROW IN FOG ONCE AGAIN. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/JW/MZ NEAR TERM...JW/MPK SHORT TERM...MZ LONG TERM...MZ AVIATION...MPK
Hazardous weather outlook, May 1, 10:30 PM EDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1030 PM EDT SUN MAY 1 2016 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-030230- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 1030 PM EDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...PORTIONS OF CENTRAL WEST VIRGINIA...PORTIONS OF NORTHERN WEST VIRGINIA...PORTIONS OF SOUTHERN WEST VIRGINIA AND PORTIONS OF WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED FLOODING CONCERNS THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TRM
In the hours before
Local storm report, May 1, 9:37 PM EDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
937 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL VERDUNVILLE 37.85N 82.06W
05/01/2016 M1.00 INCH LOGAN WV 911 CALL CENTER
&&
EVENT NUMBER RLX1600957
MACLocal storm report, May 1, 9:42 PM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
942 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM FUNNEL CLOUD ODD 37.59N 81.19W
05/01/2016 RALEIGH WV FIRE DEPT/RESCUE
MULTIPLE REPORTS OF A FUNNEL CLOUD BETWEEN JOSEPHINE
AND ODD. TIME ESTIMATED BASED ON RADAR
&&
EVENT NUMBER RLX1600958
MECSpecial weather statement, May 1, 9:54 PM EDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
954 PM EDT SUN MAY 1 2016
OHZ066-020230-
PERRY-
954 PM EDT SUN MAY 1 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PERRY COUNTY...
AT 954 PM EDT...A STRONG THUNDERSTORM WAS OVER SOMERSET...MOVING
NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SOMERSET...PERRY STATE FOREST...JUNCTION CITY AND GLENFORD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3991 8217 3982 8217 3982 8208 3980 8207
3980 8208 3969 8235 3972 8237 3974 8236
3974 8239 3977 8240 3983 8240 3983 8245
3985 8246 3992 8232
TIME...MOT...LOC 0154Z 240DEG 49KT 3982 8232
14Local storm report, May 1, 10:19 PM EDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
1019 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM FUNNEL CLOUD ODD 37.59N 81.19W
05/01/2016 RALEIGH WV FIRE DEPT/RESCUE
MULTIPLE REPORTS OF A FUNNEL CLOUD BETWEEN JOSEPHINE
AND ODD. TIME ESTIMATED BASED ON RADAR
&&
CORRECTED EVENT TIME
EVENT NUMBER RLX1600958
MECSpecial weather statement, May 2, 1:20 AM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
120 AM EDT MON MAY 2 2016
OHZ075-083>086-WVZ007-020615-
VINTON-ATHENS-GALLIA-MEIGS-JACKSON-MASON-
120 AM EDT MON MAY 2 2016
...A GROUP OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
JACKSON...GALLIA... MEIGS...SOUTH CENTRAL ATHENS AND NORTHWESTERN
MASON COUNTIES...
AT 119 AM EDT...A GROUP OF STRONG THUNDERSTORMS WERE NEAR RIO
GRANDE...MOVING NORTHEAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
POINT PLEASANT...GALLIPOLIS...POMEROY...OAK HILL...RIO GRANDE...RACINE...
RUTLAND...FORKED RUN STATE PARK...NEW HAVEN...MASON...TUPPERS PLAINS...
GALLIA...MIDDLEPORT...CHESTER...SYRACUSE...HARTFORD CITY...HENDERSON...
VINTON...WILKESVILLE AND CHESHIRE.
LAT...LON 3929 8197 3917 8175 3908 8177 3908 8181
3906 8181 3904 8178 3901 8179 3871 8236
3883 8258 3884 8258 3885 8262 3890 8272
TIME...MOT...LOC 0519Z 239DEG 49KT 3884 8231
08Special weather statement, May 2, 2:58 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 258 AM EDT MON MAY 2 2016 WVZ008-016>019-029-020800- CALHOUN-RITCHIE-ROANE-JACKSON-WIRT-GILMER- 258 AM EDT MON MAY 2 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GILMER...WIRT...NORTHERN CALHOUN...SOUTHERN RITCHIE AND NORTHWESTERN ROANE COUNTIES... AT 257 AM EDT...ANOTHER STRONG THUNDERSTORM WAS 9 MILES SOUTH OF ELIZABETH... MOVING EAST AT 45 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HARRISVILLE...GLENVILLE...GRANTSVILLE...CEDAR CREEK STATE PARK...REEDY... SAND FORK...PULLMAN...AUBURN...COXS MILLS...CRESTON...STOUTS MILLS... NEWBERNE...PALESTINE...BROHARD...MACFARLAN...PEEWEE...MUNDAY...BURNT HOUSE... ANNAMORIAH AND BIG SPRINGS. LAT...LON 3888 8071 3886 8158 3895 8165 3926 8090 TIME...MOT...LOC 0657Z 258DEG 37KT 3893 8145 08
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 1:57 AM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Roane, Wirt, Wood | 48 min |
| May 2, 2:58 AM EDT | Special Weather Statement | RLX | Gilmer, Ritchie, Wirt | 62 min |
| May 2, 6:04 AM EDT | Special Weather Statement | RLX | Pocahontas | 26 min |
| May 2, 2:17 PM EDT | Special Weather Statement | RLX | McDowell | 43 min |
| May 2, 2:20 PM EDT | Special Weather Statement | RLX | Raleigh, Wyoming | 40 min |
| May 2, 2:37 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan, Mingo | 53 min |
| May 2, 2:56 PM EDT | Special Weather Statement | RLX | Raleigh | 49 min |
| May 2, 3:38 PM EDT | Flash Flood Warning | RLX | Boone, Logan, McDowell, Mingo, Raleigh, Wyoming | 6 hr |
| May 2, 3:48 PM EDT | Special Weather Statement | RLX | McDowell | 42 min |
| May 2, 3:55 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Wyoming | 35 min |
| May 2, 4:02 PM EDT | Special Weather Statement | RLX | Cabell, Kanawha, Lincoln, Putnam, Wayne | 4 hr |
| May 2, 4:27 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Raleigh, Wyoming | 33 min |
| May 2, 4:58 PM EDT | Special Weather Statement | RLX | Braxton, Calhoun, Clay, Fayette, Nicholas, Roane and 1 more | 4 hr |
| May 2, 5:36 PM EDT | Special Weather Statement | RLX | Pocahontas | 39 min |
| May 2, 5:44 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas | 31 min |
| May 1, 9:54 PM EDT | Special Weather Statement | RLX | Perry | 36 min |
| May 2, 1:20 AM EDT | Special Weather Statement | RLX | Gallia, Meigs | 55 min |
| May 1, 8:01 PM EDT | Special Weather Statement | RLX | Dickenson | 59 min |
| May 1, 8:14 PM EDT | Severe Thunderstorm Warning | RLX | Buchanan, Dickenson | 46 min |
| May 2, 1:04 PM EDT | Special Weather Statement | RLX | Buchanan | 26 min |
| May 2, 1:33 PM EDT | Special Weather Statement | RLX | Buchanan | 42 min |
| May 2, 3:51 PM EDT | Special Weather Statement | RLX | Buchanan, Dickenson | 4 hr |
| May 2, 4:33 PM EDT | Flash Flood Warning | RLX | Buchanan, Dickenson | 4 hr |
Nearby
Flash Flood Watches in West Virginia, 2016Flash Flood Watches in Ohio, 2016Flash Flood Watches in Kentucky, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.